Alert archive / Nebraska / High Wind Warnings in 2006
High Wind Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Apr 2, 2006, 4:50 AM MDT for 7 counties in Nebraska. It took effect at Apr 2, 2006, 8:00 AM MDT. It was in force for 4 days. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 4:50 AM MDT (10:50 UTC)
- In effect from
- Apr 2, 2006, 8:00 AM MDT
- Expired
- Apr 6, 2006, 4:43 AM MDT
- In force
- 4 days
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 9:18 AM MDT | NON-TSTM WND GST 56 | Alliance, NE | |
| Apr 2, 10:10 AM MDT | NON-TSTM WND GST 59 | Kimball, NE | SUSTAINED WINDS OF 46 MPH WITH GUST OF 59 MPH. |
| Apr 2, 1:03 PM MDT | NON-TSTM WND GST 61 | Sidney, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 021050 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 450 AM MDT SUN APR 2 2006 NEZ054-021900- /O.UPG.KCYS.WI.Y.0011.060402T1400Z-060403T0000Z/ /O.NEW.KCYS.HW.W.0008.060402T1400Z-060403T0000Z/ KIMBALL- INCLUDING THE CITY OF...KIMBALL 450 AM MDT SUN APR 2 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS WILL AFFECT KIMBALL COUNTY TODAY BETWEEN 8 AM AND 6 PM. SUSTAINED WINDS WILL INCREASE BY 8 AM TO 25 TO 40 MPH WITH SOME GUSTS TO 60 MPH. THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. IN ADDITION...THE WINDS MAY PRODUCE LOCAL AREAS OF BLOWING DIRT NEAR FIELDS. ANY UNCONTROLLED OUTDOOR FIRES WILL SPREAD RAPIDLY DURING THE DAY IN THE STRONG WINDS. $$ WYZ064-066-067-069-070-021900- /O.NEW.KCYS.HW.W.0008.060402T1400Z-060403T0000Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE...PINE BLUFFS 450 AM MDT SUN APR 2 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL AFFECT PORTIONS OF SOUTHEAST WYOMING BETWEEN 8 AM AND 6 PM. SUSTAINED WINDS BY 8 AM WILL BE 25 TO 40 MPH IN THE LOWER ELEVATIONS WITH SOME GUSTS TO 60 MPH. OVER THE LARAMIE RANGE THE WINDS WILL BE SUSTAINED AT 35 TO 50 MPH WITH SOME GUSTS TO 70 MPH. ALREADY AT 4 AM WIND GUSTS NEAR 50 MPH HAVE BEEN OCCURRING AT ARLINGTON AND AT THE BORDEAUX EXIT ON INTERSTATE 25. SOME CITIES IN THE WARNING AREA INCLUDE CHEYENNE...WHEATLAND... CHUGWATER AND PINE BLUFFS. THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. ANY UNCONTROLLED OUTDOOR FIRES WILL SPREAD RAPIDLY DURING THE DAY IN THE STRONG WINDS. $$ NEZ001>003-019>021-055-021900- /O.CON.KCYS.WI.Y.0011.060402T1400Z-060403T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY 450 AM MDT SUN APR 2 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... STRONG NORTHWEST WINDS WILL THE WESTERN NEBRASKA PANHANDLE TODAY BETWEEN 8 AM AND 6 PM. SUSTAINED WINDS WILL INCREASE BY 8 AM TO 25 TO 35 MPH WITH SOME GUSTS TO BETWEEN 50 AND 55 MPH. THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. IN ADDITION...THE WINDS MAY PRODUCE LOCAL AREAS OF BLOWING DIRT NEAR FIELDS. ANY UNCONTROLLED OUTDOOR FIRES WILL SPREAD RAPIDLY DURING THE DAY IN THE STRONG WINDS. $$ WEILAND
4 follow-up statements
000 WWUS75 KCYS 021714 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1114 AM MDT SUN APR 2 2006 NEZ001>003-019>021-055-030000- /O.UPG.KCYS.WI.Y.0011.000000T0000Z-060403T0000Z/ /O.EXA.KCYS.HW.W.0008.000000T0000Z-060403T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY 1114 AM MDT SUN APR 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SEVERAL LOCATIONS IN THE PAST HOUR HAVE REPORTED SUSTAINED WINDS OF 40 TO 45 MPH WITH GUSTS UP TO 59 MPH. THUS HAVE UPGRADED THE WIND ADVISORY TO HIGH WIND WARNING. EXPECT THE STRONG WINDS TO CONTINUE THROUGH 6 PM MDT. TRAVELERS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION DUE TO STRONG WINDS. IN ADDITION...THE WINDS MAY PRODUCE LOCAL AREAS OF BLOWING DIRT NEAR FIELDS. ANY UNCONTROLLED OUTDOOR FIRES WILL SPREAD RAPIDLY DURING THE DAY IN THE STRONG WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ054-WYZ064-066-067-069-070-030000- /O.CON.KCYS.HW.W.0008.000000T0000Z-060403T0000Z/ KIMBALL-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...KIMBALL...GARRETT...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE...PINE BLUFFS 1114 AM MDT SUN APR 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE TO AFFECT PORTIONS OF SOUTHEAST WYOMING BETWEEN THROUGH 6 PM MDT. EXPECT WINDS OF 25 TO 40 MPH IN THE LOWER ELEVATIONS WITH SOME GUSTS TO 65 MPH. OVER THE LARAMIE RANGE THE WINDS WILL BE SUSTAINED AT 35 TO 50 MPH WITH SOME GUSTS TO 70 MPH. A WIND GUST OF 64 MPH WAS RECORDED AT EMKAY EARLIER AND A NWS EMPLOYEE RECORED A WIND GUST OF 66 MPH AT GRANITE CANYON. THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. ANY UNCONTROLLED OUTDOOR FIRES WILL SPREAD RAPIDLY DURING THE DAY IN THE STRONG WINDS. $$
000 WWUS75 KCYS 030008 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 608 PM MDT SUN APR 2 2006 NEZ001>003-019>021-054-055-WYZ064-066-067-069-070-030115- /O.EXP.KCYS.HW.W.0008.000000T0000Z-060403T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...GARRETT...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE...PINE BLUFFS 608 PM MDT SUN APR 2 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$ RUBIN
000 WWUS75 KCYS 060317 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 917 PM MDT WED APR 5 2006 NEZ020-021-054-055-WYZ066-069-070-061130- /O.UPG.KCYS.HW.A.0008.060406T1500Z-060407T0000Z/ /O.NEW.KCYS.HW.W.0009.060406T1400Z-060407T1200Z/ BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE RANGE-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...BUFORD...HORSE CREEK...CHEYENNE...PINE BLUFFS 917 PM MDT WED APR 5 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THURSDAY TO 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 6 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. ON THURSDAY MORNING...NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL CONTINUE TO BE GUSTY THROUGH THURSDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM DEVELOPS IN CENTRAL NEBRASKA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ065-061130- /O.EXB.KCYS.HW.A.0008.060406T1400Z-060407T1200Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 917 PM MDT WED APR 5 2006 ...HIGH WIND WATCH IN EFFECT FROM 8 AM MDT THURSDAY THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 8 AM MDT THURSDAY THROUGH LATE THURSDAY NIGHT. NORTHWEST WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. THE WINDS MAY CONTINUE TO BE STRONG THROUGH THURSDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NEZ001>003-019-WYZ059-060-067-068-061130- /O.EXT.KCYS.HW.A.0008.060406T1400Z-060407T1200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-PLATTE- GOSHEN- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...DOUGLAS...GLENROCK...LUSK...WHEATLAND... GUERNSEY...TORRINGTON 917 PM MDT WED APR 5 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM 8 AM MDT THURSDAY THROUGH LATE THURSDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 8 AM MDT THURSDAY THROUGH LATE THURSDAY NIGHT. ON THURSDAY MORNING...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. THE WINDS MAY CONTINUE TO BE GUSTY THROUGH THURSDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM DEVELOPS IN CENTRAL NEBRASKA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KCYS 061043 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 443 AM MDT THU APR 6 2006 WYZ066-061145- /O.CAN.KCYS.HW.W.0009.060406T1400Z-060407T1200Z/ LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK 443 AM MDT THU APR 6 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING HAS BEEN REPLACED BY A WINTER STORM WARNING THAT IS IN EFFECT TONIGHT THROUGH MID MORNING FRIDAY. $$ WYZ059-065-061145- /O.CAN.KCYS.HW.A.0008.060406T1400Z-060407T1200Z/ CONVERSE-LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LARAMIE 443 AM MDT THU APR 6 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. THE WINDS LATER TODAY AND TONIGHT ARE NOW EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA LEVELS. NORTH OR NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH AND MAY CREATE HAZARDOUS TRAVEL WHEN COMBINED WITH 1 TO 2 INCHES OF LIGHT SNOW TONIGHT. $$ NEZ001>003-019-WYZ060-067-068-061845- /O.UPG.KCYS.HW.A.0008.060406T1400Z-060407T1200Z/ /O.EXB.KCYS.HW.W.0009.060407T0000Z-060407T1500Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-NIOBRARA-PLATTE-GOSHEN- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...LUSK...WHEATLAND...GUERNSEY...TORRINGTON 443 AM MDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. .NORTH OR NORTHWEST WINDS WILL INCREASE EARLY TONIGHT WITH SUSTAINED WINDS UP TO 40 MPH AND SOME GUSTS TO 60 MPH. THE STRONG WINDS WILL CONTINUE THROUGH MID MORNING FRIDAY BEFORE DIMINISHING. ALONG WITH THE HIGH WINDS WILL BE SNOW. UP TO AN INCH OF WET SNOW WILL FALL AND ACCUMULATE ON GRASSTY SURFACES. THE WINDS AND SNOW MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. $$ NEZ020-021-054-055-WYZ069-070-061845- /O.EXT.KCYS.HW.W.0009.060407T0000Z-060407T1500Z/ BANNER-MORRILL-KIMBALL-CHEYENNE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...CHEYENNE...PINE BLUFFS 443 AM MDT THU APR 6 2006 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT FRIDAY... .NORTH OR NORTHWEST WINDS WILL INCREASE EARLY TONIGHT WITH SUSTAINED WINDS UP TO 40 MPH AND SOME GUSTS TO 60 MPH. THE STRONG WINDS WILL CONTINUE THROUGH MID MORNING FRIDAY BEFORE DIMINISHING. ALONG WITH THE HIGH WINDS WILL BE SNOW. UP TO AN INCH OF WET SNOW WILL FALL AND ACCUMULATE ON GRASSTY SURFACES. THE WINDS AND SNOW MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 2, 4:12 AM MDT, 38 minutes earlier.
Area forecast discussion, Apr 2, 4:12 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
412 AM MDT SUN APR 2 2006
.SHORT TERM...MID AND UPPER LEVEL CIRCULATION ON SATELLITE IMAGERY
EARLY THIS MORNING APPEARED TO BE OVER NORTH CENTRAL WYOMING. THE
SHOWERS TRHAT MOVED THROUGH MUCH OF THE CWA HAVE ROTATED NORTH AND
EAST AROUND THE CIRCULATION AND WERE ABOUT TO EXIT THE CWA AS OF 09Z.
AS THE CIRCULATION MOVES SOUTHEAST THROUGH TODAY THE CLOUDS AND
SHOWERS SHOULD MOVE BACK INTO THE NORTHEAST PART OF THE CWA. ALSO
EXPECT SOME OROGRAPHIC SNOW SHOWERS OVER THE SNOWY RANGE MAINLY IN
THE MORNING HOURS. ALONG WITH THE SHOWERS...WINDS OVER THE ENTIRE
CWA WILL BE FAIRLY STRONG TODAY. SURFACE PRESSURE GRADIENTS HAVE
BEEN INCREASING SINCE 06Z...WITH THE KLAR TO KCYS ALTIMETER
DIFFERENCE UP TO .08 OF AN INCH. THE KMBW PROFILER AS WELL AS THE
KCYS VAD WIND PROFILE HAVE ALSO SHOWN AN INCREASE IN WINDS AT THE
LOWEST GATES UP TO 45 KNOTS. THOSE INCREASES HAVE BEEN REALIZED
AT THE SURFACE WITH GUSTS TO 50 MPH AS OF 10Z AT KVDW AND KBRX.
WAS ON THE FENCE ABOUT THE WINDS IN THE WYOMING PART OF THE CWA
BUT WILL GO AHEAD AND ISSUE A HIGH WIND WARNING FOR THE LARAMIE
RANGE...PLATTE AND LARAMIE COUNTIES AND EVEN OVER TO KIMBALL
COUNTY NEBRASKA FOR THE DAY. IT WILL LIKELY BE A MARGINAL EVENT
WITH VERIFICATION BEING DONE MAINLY ON SUSTAINED WINDS. THE WIND
ADVISORY ALSO REMAINS IN EFFECT FOR THE REST OF THE WESTERN
NEBRASKA PANHANDLE. THE WEATHER WILL IMPROVE EARLY TONIGHT WITH
A DRY AND WARMING FORECAST GOING THROUGH MONDAY NIGHT AS HEIGHTS
ALOFT RISE. THE RIDGE AXIS ALOFT MOVES EAST OF THE CWA MONDAY
NIGHT AND SO EXPECT AN INCREASE IN HIGH AND MID LEVEL CLOUDS
MONDAY AFTERNOON AND MONDAY NIGHT. MODELS WERE IN GOOD AGREEMENT
FOR THIS PART OF THE FORECAST.
.LONG TERM...TUE THROUGH SATURDAY. UPPER RIDGE AXIS WILL SHIFT EAST
OF THE AREA TUE AS SOUTHWESTERLY FLOW DEVELOPS ALOFT. A BROAD UPPER
LOW WILL MOVE EAST FROM THE PACIFIC NORTHWEST TO THE NORTHERN AND
CENTRAL ROCKIES WED BEFORE EJECTING SWIFTLY OVER THE CENTRAL HIGH
PLAINS WED NIGHT. STRONG CYCLONIC FLOW WILL CONTINUE OVER THE
FORECAST AREA THU AS SHORTWAVES CYCLE DOWN THE BACKSIDE OF THE DEEP
CUTOFF LOW. HEIGHTS WILL RISE OVER THE AREA FRI AS THE UPPER FLOW
PATTERN STARTS TO BECOME MORE PROGRESSIVE. A WEAK SHORTWAVE WILL
MOVE ACROSS THE AREA SAT. AT THE SURFACE...LEESIDE TROUGHING TUE
WILL INDUCE A LOW LEVEL THERMAL RIDGE WITH TEMPERATURES PUSHING 70
DEGREES IN EASTERN PART OF FORECAST AREA. SOME SHOWERS WILL BE
POSSIBLE TUE FROM THE SNOWY RANGE WESTWARD. WED WILL BE A BIT COOLER
BUT STILL ABOVE NORMAL WITH INCREASING MOISTURE AS SURFACE
CYCLOGENESIS OCCURS OVER THE HIGH PLAINS. THE LOW WILL INTENSIFY WED
NIGHT AS IT SLOWLY WOBBLES OVER THE PLAINS OF NEB AND SD. LOW LEVEL
COLD AIR ADVECTION WED NIGHT WILL INTENSIFY THU THUS WILL NEED TO
LOWER TEMPS THU FROM WHAT THE GRIDS CURRENTLY HAVE. THE SURFACE LOW
WILL BE STRONG AND BROAD WITH SEVERAL SPOKES OF SHORTWAVE ENERGY
CYCLING AROUND IT IN STRONG CYCLONIC FLOW ALOFT. THE PROGGED TRACK
AND STRENGTH OF THE LOW INDICATES THE POTENTIAL FOR A SIGNIFICANT
PRECIPITATION EVENT THU OVER EASTERN PORTIONS OF THE FORECAST AREA.
PROGGED THICKNESS VALUES AT THIS POINT INDICATE MOST OF THE PRECIP
WILL FALL AS RAIN...BUT THIS SCENARIO WILL NEED TO BE MONITORED
CLOSELY AS IT COULD POTENTIALLY PRODUCE MORE SNOW THAN RAIN.
ADDITIONALLY...A WOUND UP SURFACE PRESSURE GRADIENT THU WILL PRODUCE
STRONG NORTHWESTERLY WINDS. CONDITIONS WILL IMPROVE FRI WITH WARMER
AND DRIER CONDITIONS ALONG WITH LESS WIND. SAT LOOKS TO BE DRY WITH
TEMPS ABOUT NORMAL WITH SURFACE HIGH PRESSURE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING 8 AM TO 6 PM FOR PARTS OF SOUTHEAST WYOMING.
ZONES 64..66..67..69..70.
NE...HIGH WIND WARNING 8 AM TO 6 PM FOR KIMBALL COUNTY. ZONE 54.
WIND ADVISORY 8 AM TO 6 PM FOR THE REST OF THE WESTERN
PANHANDLE. ZONES 1>3..19>21..55.
&&
WEILAND/JRHazardous weather outlook, Apr 1, 9:27 PM MST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 927 PM MST SAT APR 1 2006 NEZ001>003-019>021-054-055-021200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 927 PM MST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT MOST AREAS WILL HAVE SOME LIGHT RAIN SHOWERS UNTIL SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY IS IN EFFECT FROM 8 AM MDT TO 6 PM MDT ON SUNDAY. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT /WWUS75 KCYS/ FOR MORE INFORMATION. THERE WILL ALSO BE A CHANCE OF RAIN SHOWERS OVER THE NORTHERN PANHANDLE ON SUNDAY. ANOTHER WEATHER SYSTEM WILL BRING RAIN AND SNOW SHOWERS AND WINDY CONDITIONS TO THE AREA WEDNESDAY NIGHT AND THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059>062-064>070-021200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 927 PM MST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL PREVAIL ON SUNDAY. THE WINDS WILL DECREASE RAPIDLY SUNDAY EVENING. ON TUESDAY...SOUTHWEST WINDS WILL BLOW AT 20 TO 35 MPH AND A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE AHEAD OF THE NEXT WEATHER SYSTEM. THIS SYSTEM WILL SPREAD RAIN AND SNOW SHOWERS AND WINDY CONDITIONS OVER THE REGION LATE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ063-021200- SNOWY RANGE- 927 PM MST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT SOME LIGHT SNOW SHOWERS WILL LINGER OVERNIGHT BUT THERE WILL BE LITTLE ACCUMULATION OF SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PREVAIL ON SUNDAY. THE WINDS WILL DECREASE RAPIDLY SUNDAY EVENING. ON TUESDAY...SOUTHWEST WINDS WILL BLOW AT 25 TO 40 MPH AND A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE. THIS WILL BE AHEAD OF THE NEXT STORM SYSTEM THAT MOVES IN WEDNESDAY AND THURSDAY. IT WILL BRING SNOW SHOWERS AND WINDY CONDITIONS WITH IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:51 PM MST | Wind Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 13 hr |
Nearby
High Wind Warnings in Nebraska, 2006High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.